Thunderstorm Wind, Schuyler
- When
- July 18, 4:00 AM CST
- Where
- Schuyler County, Rushville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -90.567
Several trees and power lines were blown down.
5 thunderstorm wind, 3 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 18, 2:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT FRI JUL 18 2003 FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS EARLY TODAY IS EXPECTED TO MOVE INTO SOUTHERN ILLINOIS THIS EVENING. ELEVATED CONVECTION...FED BY WESTERLY LOW-LEVEL JET...CONTINUES TO DEVELOP OVERNIGHT. GFS HANDLES THE QPF FIELDS BEST WITH THIS EARLY MORNING RAINFALL...AND WL CONTINUE TO HIGHLIGHT EASTERN AREAS FOR POTENTIAL OF HEAVY RAINFALL INTO EARLY AFTERNOON. THUNDERSTORM CHANCES CONTINUE ACROSS THE REMAINDER OF CENTRAL ILLINOIS WITH THE PASSAGE OF THE SURFACE FRONT. BELIEVE ETA HAS BETTER HANDLE ON THE MOVEMENT OF THE FRONT. LIKE ITS SLOWER FRONT DEPICTION...AS NUMEROUS WAVES ALONG THE FRONT LIKELY TO KEEP IT FROM MOVING THROUGH AS QUICKLY AS GFS SUGGESTS. THIS KEEPS CHANCE OF THUNDER IN SOUTHEAST THROUGH EARLY EVENING. NEXT WAVE TO BRING PRECIPITATION CHANCES TO CENTRAL ILLINOIS LATER SUNDAY. MODELS IN AGREEMENT THAT THE MAIN FRONT TO MOVE THROUGH DURING THE DAY MONDAY. BEFORE THIS...FEATURES ENHANCING PCPN CHANCES MORE DIFFUSE. AFTER THE FRONTAL PASSAGE MONDAY...00Z GFS RUN IN GOOD AGREEMENT WITH PREVIOUS CYCLE THAT LONGWAVE TROF WILL DIG OVER THE GREAT LAKES REGION...BRINGING COOLER SUMMERTIME TEMPS TO REGION. WAS TEMPTED TO BRING LOW DAYTIME PCPN CHANCES INTO FORECAST WITH COLD TEMPS ALOFT. SURROUNDING OFFICES DRY AND CHANCES FAIRLY LOW...SO LEFT OUT FOR NOW. ONLY MINOR TWEEKS TO TEMPERATURE FORECASTS. .ILX...NONE. PLAHMER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1150 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT ACROSS PARTS OF CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND POSSIBLY AND ISOLATED TORNADO. THE PRIMARY LOCATION WILL BE MAINLY ALONG AND NORTH OF A JACKSONVILLE TO DANVILLE LINE. A COLD FRONT WILL MOVE THROUGH PARTS OF CENTRAL ILLINOIS TONIGHT. THIS COLD FRONT WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A RISK FOR SEVERE WEATHER ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON FRIDAY AS A COLD FRONT CONTINUES TO MOVE ACROSS ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT AREA WILL BE MAINLY ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE. ANOTHER SYSTEM WILL APPROACH ILLINOIS ON MONDAY AND PROVIDE FOR A CHANCE FOR STRONG THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE SUNDAY INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO THE OVERNIGHT ACROSS PARTS OF CENTRAL ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. SMITH
ILZ027>031-036>038-041>046-180830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 304 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 755 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT FOR PORTIONS OF CENTRAL ILLINOIS HAS EXPIRED. THIS INCLUDED AREAS AROUND GALESBURG...PEORIA...BLOOMINGTON...LINCOLN...CHAMPAIGN...AND DANVILLE. THUNDERSTORMS CONTINUE ACROSS THE EASTERN HALF OF ILLINOIS AT 3 AM. WHILE ISOLATED SEVERE WEATHER IS STILL POSSIBLE IN THIS AREA... FLOODING RAIN WILL BE MORE OF A THREAT. FURTHER NORTHWEST...A THREAT OF SEVERE WEATHER MAY DEVELOP AGAIN TOWARD SUNRISE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. GEELHART
The Lincoln radar (KILX), 105 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
5 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Several trees and power lines were blown down.
Numerous trees were blown down as well as power poles and power lines. Several of the trees fell onto houses in Taylorville causing minor to moderate damage. No injuries were reported.
A large tree was blown down across US 67 on the southwest side of Beardstown.
Several trees and power lines were blown down.
Several trees, tree limbs and power lines were blown down.
Very heavy rain fell in a short amount of time. Numerous roads were briefly flooded due to the heavy rain.
Very heavy rain fell in a short amount of time. Numerous roads were briefly flooded due to the heavy rain including Illinois Route 106. In Bluffs, several basements were flooded. No injuries were reported.
Very heavy rain fell in a short amount of time. Numerous roads were briefly flooded due to the heavy rain including US Route 51 south of Oconee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330485, 5330486, 5330487, 5330488, 5330489, 5330490, 5330491, 5330492, 5330493.